Alert archive / Montana / Winter Storm Warnings in 2014

Winter Storm Warning 9, NWS Missoula, MT

February 20, 2014Mineral County, Missoula County, Sanders County, Montana

NWS Missoula, MT issued this winter storm warning at Feb 20, 2014, 4:34 PM MST for Mineral County, Missoula County, Sanders County, Montana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 20, 2014, 4:34 PM MST (23:34 UTC)
Expired
Feb 21, 2014, 4:47 AM MST
In force
12 hr
Issued by
NWS Missoula, MT

Counties Mineral County, MT, Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 59 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 11.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
694 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

255 
WWUS45 KMSO 202334
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
434 PM MST THU FEB 20 2014

MTZ004-210745-
/O.UPG.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
/O.NEW.KMSO.WS.W.0009.140220T2334Z-140221T1200Z/
LOWER CLARK FORK REGION-
434 PM MST THU FEB 20 2014

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST FRIDAY FOR
I-90 LOOKOUT PASS TO HAUGAN...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR SNOW FOR I-90 LOOKOUT PASS
TO HAUGAN...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH TONIGHT BRINGING HEAVY MOUNTAIN SNOW AND LIGHT TO 
  MODERATE SNOW TO VALLEY LOCATIONS. THIS WILL CREATE ANOTHER 
  ROUND OF HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW-PACKED ROADS 
  AND PERIODS OF BLOWING SNOW FOR THE MOUNTAINS AND MOUNTAIN 
  PASSES. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR 
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...1 TO 4 INCHES 
  FOR THE VALLEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ007-210745-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
OROFINO/GRANGEVILLE REGION-
334 PM PST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION THIS 
  AFTERNOON CAUSING HAZARDOUS DRIVING CONDITIONS DUE TO SNOW AND 
  ICE COVERED ROADS. HIGHER ACCUMULATIONS WILL BE CONFINED TO 
  LOCATIONS ABOVE 3500 FEET INCLUDING WHITEBIRD HILL AND GREER 
  GRADE. BLOWING AND DRIFTING SNOW WILL ALSO BE AN IMPACT 
  CAUSING DIFFICULT TRAVEL CONDITIONS AT LOWER ELEVATIONS AS 
  WELL. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 6 TO 9 INCHES ABOVE 3500 
  FEET WITH 1 TO 3 INCHES FOR LOCATIONS BELOW 3500 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ005-006-010-MTZ001-006-210745-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
434 PM MST THU FEB 20 2014 /334 PM PST THU FEB 20 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH TONIGHT BRINGING HEAVY MOUNTAIN SNOW AND LIGHT TO 
  MODERATE SNOW TO VALLEY LOCATIONS. THIS WILL CREATE ANOTHER 
  ROUND OF HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW-PACKED ROADS 
  AND PERIODS OF BLOWING SNOW FOR THE MOUNTAINS AND MOUNTAIN 
  PASSES. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR 
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...1 TO 4 INCHES 
  FOR THE VALLEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-003-005-043-210745-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
434 PM MST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THE NIGHT CREATING HAZARDOUS DRIVING CONDITIONS DUE TO 
  SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD 
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON...BITTERROOT 
  VALLEY...MISSOULA...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 
  83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ007-210745-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
BUTTE/BLACKFOOT REGION-
434 PM MST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THE NIGHT CREATING HAZARDOUS DRIVING CONDITIONS DUE TO 
  SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
2 follow-up statements
420 
WWUS45 KMSO 210424
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
924 PM MST THU FEB 20 2014

MTZ004-211200-
/O.CON.KMSO.WS.W.0009.000000T0000Z-140221T1200Z/
LOWER CLARK FORK REGION-
924 PM MST THU FEB 20 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY
FOR I-90 LOOKOUT PASS TO HAUGAN...

A WINTER STORM WARNING FOR I-90 LOOKOUT PASS TO HAUGAN REMAINS IN
EFFECT UNTIL 5 AM MST FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH TONIGHT BRINGING HEAVY MOUNTAIN SNOW AND LIGHT TO 
  MODERATE SNOW TO VALLEY LOCATIONS. THIS WILL CREATE ANOTHER 
  ROUND OF HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW-PACKED ROADS 
  AND PERIODS OF BLOWING SNOW FOR THE MOUNTAINS AND MOUNTAIN 
  PASSES. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR 
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...1 TO 4 INCHES 
  FOR THE VALLEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ007-211200-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
OROFINO/GRANGEVILLE REGION-
824 PM PST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION THIS 
  AFTERNOON CAUSING HAZARDOUS DRIVING CONDITIONS DUE TO SNOW AND 
  ICE COVERED ROADS. HIGHER ACCUMULATIONS WILL BE CONFINED TO 
  LOCATIONS ABOVE 3500 FEET INCLUDING WHITEBIRD HILL AND GREER 
  GRADE. BLOWING AND DRIFTING SNOW WILL ALSO BE AN IMPACT 
  CAUSING DIFFICULT TRAVEL CONDITIONS AT LOWER ELEVATIONS AS 
  WELL. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 6 TO 9 INCHES ABOVE 3500 
  FEET WITH 1 TO 3 INCHES FOR LOCATIONS BELOW 3500 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ005-006-010-MTZ001-006-211200-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
924 PM MST THU FEB 20 2014 /824 PM PST THU FEB 20 2014/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST /4 AM
PST/ FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH TONIGHT BRINGING HEAVY MOUNTAIN SNOW AND LIGHT TO 
  MODERATE SNOW TO VALLEY LOCATIONS. THIS WILL CREATE ANOTHER 
  ROUND OF HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW-PACKED ROADS 
  AND PERIODS OF BLOWING SNOW FOR THE MOUNTAINS AND MOUNTAIN 
  PASSES. 

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR 
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...1 TO 4 INCHES 
  FOR THE VALLEYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-003-005-043-211200-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
MISSOULA/BITTERROOT VALLEYS-POTOMAC/SEELEY LAKE REGION-
924 PM MST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THE NIGHT CREATING HAZARDOUS DRIVING CONDITIONS DUE TO 
  SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE...FLATHEAD 
  LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON...BITTERROOT 
  VALLEY...MISSOULA...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 
  83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ007-211200-
/O.CON.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
BUTTE/BLACKFOOT REGION-
924 PM MST THU FEB 20 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THE NIGHT CREATING HAZARDOUS DRIVING CONDITIONS DUE TO 
  SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 1 TO 3 INCHES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$
221 
WWUS45 KMSO 211147
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
447 AM MST FRI FEB 21 2014

MTZ004-211800-
/O.CAN.KMSO.WS.W.0009.000000T0000Z-140221T1200Z/
/O.NEW.KMSO.WS.W.0010.140221T1200Z-140221T1800Z/
LOWER CLARK FORK REGION-
447 AM MST FRI FEB 21 2014

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST
THIS MORNING.

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING HEAVY
  SNOWFALL AT RATES OF 2 INCHES PER HOUR. POOR VISIBILITY AND SNOW
  COVERED AND ICY ROADWAYS WILL MAKE TRAVEL EXTREMELY SLOW WITH
  ROADS IMPASSIBLE AT TIMES.

* SNOW ACCUMULATIONS: 2 INCH PER HOUR SNOW RATES WITH 6 TO 10
  INCHES OF SNOW UNDER THE SNOW BANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
BLOWING SNOW...OR ICE ACCUMULATIONS ARE EXPECTED OR OCCURRING.
STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY
HAZARDOUS OR IMPOSSIBLE.

&&

$$

MTZ003-005-043-211800-
/O.CAN.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
/O.NEW.KMSO.WS.W.0010.140221T1200Z-140221T1800Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
447 AM MST FRI FEB 21 2014

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW DUE UNDER SNOW BANDS...WHICH IS IN EFFECT
UNTIL 11 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED.

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING HEAVY
  SNOWFALL AT RATES OF 2 INCHES PER HOUR. POOR VISIBILITY AND SNOW
  COVERED AND ICY ROADWAYS WILL MAKE TRAVEL EXTREMELY SLOW WITH
  ROADS IMPASSIBLE AT TIMES.
 
* SNOW ACCUMULATIONS: GENERALLY 3 TO 6 INCHES WITH UP TO 8 INCHES
  UNDER SNOW BANDS.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON...BITTERROOT VALLEY...MISSOULA...
  HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO 
  CONDON...I- 90 EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ007-211300-
/O.EXP.KMSO.WW.Y.0023.000000T0000Z-140221T1200Z/
OROFINO/GRANGEVILLE REGION-
347 AM PST FRI FEB 21 2014

...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS
MORNING. 

* LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...GREER GRADE

$$

IDZ005-006-010-MTZ001-006-211800-
/O.EXT.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
447 AM MST FRI FEB 21 2014 /347 AM PST FRI FEB 21 2014/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: STRONG SNOW BANDS HAVE BEEN PRODUCING MODERATE
  TO HEAVY SNOWFALL AT RATES UP TO 2 INCHES PER HOUR. POOR
  VISIBILITY AND SNOW COVERED AND ICY ROADWAYS WILL MAKE TRAVEL
  SLOW AND HAZARDOUS AT TIMES.

* SNOW ACCUMULATIONS: STORM TOTALS OF 10 TO 15 INCHES FOR
  MOUNTAINS PASSES AND OTHER MOUNTAIN ROADWAYS...2 TO 5 INCHES
  FOR THE VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MTZ002-211800-
/O.EXT.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
WEST GLACIER REGION-
447 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION 
  THROUGH THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE TO 
  SNOW AND ICE COVERED ROADS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

MTZ007-211800-
/O.EXT.KMSO.WW.Y.0023.000000T0000Z-140221T1800Z/
BUTTE/BLACKFOOT REGION-
447 AM MST FRI FEB 21 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW WILL CONTINUE TO IMPACT THE REGION THROUGH
  THIS MORNING CREATING HAZARDOUS DRIVING CONDITIONS DUE TO SNOW
  AND ICE COVERED ROADS.

* SNOW ACCUMULATIONS: 3 TO 6 INCHES.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...MACDONALD PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...BLOWING
SNOW...OR ICE ACCUMULATIONS WILL CAUSE TRAVEL DIFFICULTIES. BE
PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE
CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 2:44 PM MST, 1 hour 50 minutes earlier.

Area forecast discussion, Feb 20, 2:44 PM MST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
244 PM MST Thu Feb 20 2014

...SNOW BANDS TONIGHT TO CAUSE MODERATE SNOW AND RAPIDLY CHANGING
CONDITIONS...

...POTENTIAL FOR HEAVY SNOW IN PARTS OF WEST CENTRAL MONTANA SUNDAY/MONDAY...

.DISCUSSION...Snow showers are developing into snow bands this
afternoon making travel difficult in many locations. Areas under
snow bands may get 3 to 4 inches of snow over a couple of hours,
whereas areas a few miles away will get less than an inch. So
expect varying visibility and road conditions as you travel across
the region this afternoon and evening. Snow bands will continue
through the night tonight and will taper off by the morning
commute tomorrow. Friday through Saturday morning there will be
light snow showers across the area, especially in the mountains.

One area of concern for Friday night into Saturday morning is
Whitebird Hill and the southern Clearwater mountains south of
Idaho 13, including Grangeville. A recent change in forecast
models for that area suggests 3 to 5 inches at the lower elevation
near the mountains with more at higher elevations. Uncertainty is
still high, especially considering how near term of a forecast
this is, though predictability should improve very quickly.

Confidence is increasing for a significant SNOW EVENT STARTING
MID-DAY SUNDAY AND PERSISTING THROUGH MUCH OF MONDAY. A slow
moving boundary of snow is likely to develop across much of west
central Montana extending into parts of central Idaho and
southwest Montana.

SNOWFALL...At this time widespread 2-5 inches is expected in the
mountains and valleys in the above areas. However, THIS PATTERN
IS FAVORABLE FOR A NARROW BAND (MAYBE 20-40 MILES WIDE) OF VERY
HEAVY SNOW, perhaps 8-12 inches. THIS HAS HAPPENED IN THE PAST
WITH VERY SIMILAR PATTERNS.

LOCATIONS Sun/Mon: Valleys most favorable for the potential of
heaviest snow may be (not including all) the Missions,
Seeley/Swan, then Missoula/Bitterroot and the I-90 corridor from
Alberton to Drummond.

In addition strong northeast winds will develop late Sunday in the
favored areas for arctic winds, Bad Rock and Hellgate Canyons.
This arctic air will bring temperatures around 20 degrees colder
than what we've encountered the past 10 days. Overnight lows in
the single digits and teens are likely with wind chills below 0,
especially Monday and Tuesday morning. Fresh snowfall may bring a
potential for even lower temperatures Tuesday morning.

For Wednesday and Thursday there is the potential for another
decent storm system to affect the region. Confidence continues to
be low due to the moderate variability in the weather models.

&&

.AVIATION...Snow bands will continue through the night mainly
affecting KMSO and KGPI before conditions start to improve early
tomorrow morning. With snow bands, expect conditions to change
quickly both by location and in time. Visibility and ceilings will
be very low in bands, but will improve quickly just a few miles
away.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY until 5 AM MST Friday
     Bitterroot/Sapphire Mountains...Kootenai/Cabinet Region...
     Lower Clark Fork Region.

     WINTER WEATHER ADVISORY until 5 AM MST Friday Butte/Blackfoot
     Region.

     WINTER WEATHER ADVISORY until 5 AM MST Friday Flathead/Mission
     Valleys...Missoula/Bitterroot Valleys...Potomac/Seeley Lake
     Region...West Glacier Region.

ID...WINTER WEATHER ADVISORY until 5 AM MST /4 AM PST/ Friday Eastern
     Lemhi County...Northern Clearwater Mountains...Southern
     Clearwater Mountains.

     WINTER WEATHER ADVISORY until 4 AM PST Friday
     Orofino/Grangeville Region.

&&

Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:57 PM MSTWinter Weather AdvisoryMSODeer Lodge, Flathead, Granite, Lake, Missoula, Powell and 3 more5 hr

Nearby

Winter Storm Warnings in Montana, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.